MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4SL-230SP-40-S
Medical Device Problem Codes Bent (1059); Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use state the following in regards to product inspection: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." the instructions for use includes the following to ensure proper use of the device: "with cups closed, insert forceps into accessory channel.Note: keep end of forceps extending from accessory channel straight at all times.Allowing forceps to hang from accessory channel may cause damage to forceps.Maintain gentle handle pressure to keep cups closed and gently withdraw forceps from site.Note: if endoscope has an elevator, open it before withdrawing forceps.If resistance is met while withdrawing forceps, straighten endoscope tip.Do not apply excessive force when removing forceps, as damage to forceps and/or endoscope may occur." prior to distribution, all cook captura serrated large forcep-spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd), the physician used a cook captura serrated large forcep-spike.One of the cups was noted to be bent once removed from the endoscope after the first pass.Another device was used to complete the procedure.

Brand Name
CAPTURA SERRATED LARGE FORCEP-SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7228242
Report Number1037905-2018-00034
Device Sequence Number19129148
Product Code FCL
UDI-Device Identifier00827002560765
UDI-Public(01)00827002560765(17)201003(10)W3925784
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4SL-230SP-40-S
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/05/2018
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2018
Initial Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1